MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿; FLOW CYTOMETRIC REAGENTS AND ACCESS
Model Number 663518
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.7 initial reporter addr 1: (b)(6).H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facslyric¿ that there was carry over involving patient samples.The following information was provided by the initial reporter: (b)(6): (b)(6) 2023 15:21:56 (gmt).Did any liquid leakage or splash or spray come into contact with eyes or mouth or any mucous membrane or non-intact (broken) skin? if no, stop - no further questions required.No patient carryover.
 
Event or Problem Description
It was reported that while using the bd facslyric¿ that there was carry over involving patient samples.The following information was provided by the initial reporter: (b)(6).Did any liquid leakage or splash or spray come into contact with eyes or mouth or any mucous membrane or non-intact (broken) skin? if no, stop - no further questions required.No.Patient carryover.
 
Additional Manufacturer Narrative
The following fields have been updated: h.6.Imdrf annex f grid: f26 h.6.Investigation summary: scope of issue: the scope of issue is only limited to facslyric 3l12c instrument usivd, part # 663518, serial # (b)(6).Problem statement: customer reported a complaint regarding carryover that occurred on (b)(6)2023.Carryover poses the risk of producing erroneous results that might impact patient diagnosis and treatment.The instrument was repaired and found to be functioning as expected, and neither the customer nor any patients were harmed due to this issue.Manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue for part # 663518.Date range from 26may2022 to date 26may2023.Manufacturing device history record (dhr) review: dhr part #663518, serial # (b)(6), file 663518-663518-z663518000251-108231925-22 was reviewed.The instrument met all the manufacturing specifications prior to release.Mfg.Date: 20sep2022.Complaint history review: there are 31 complaints related to the issue of carryover for part #663518 including this pr# (b)(4) excel file is attached to tw investigation.Date range from (b)(6)2022 to date (b)(6)2023.Returned sample evaluation: a return sample was not requested for evaluation because the replaced parts are not service returnable.Service history review: review of related work order #: (b)(4), case # (b)(4).Install date:13oct2022 defective part number: 648780 - sit mounting arm assembly work order notes: subject / reported: patient carryover problem description: patient carryover work performed: fse replaced the waste line tubing and restrictor from the flowcell to the valve assembly, waste line tubing and barb fitting from the mtlp assembly to the v8 pinch valve, v8 pinch valve, silicone tube from the mtlp waste line tubing to the waste pump that passes through the v8 pinch valve, p-2 waste pump, p-1 flush pump and mtlp sip assembly to remedy an issue where rust was occurring in the waste channel possibly due to the use of non bd facsflow sheath solution and/or non bd facsclean chlorine bleach solution.Fse also verified vacuum pressure from the mtlp for the sit flush meets specs and the amount of sit flushes i.E., three used on all tube assays.Clinical applications were able to further investigate verifying the instruments were able to surpass the published specification for 1 and 3 sit flushes.The measured carryover is essentially zero and they are sure there is no hardware issue.The customer non-bd "cheap sheath" solution was also tested.It does have a slightly lower ph and it is a bit hypotonic compared to facs flow.The cubitainer is refilled by eye.The dilution isn¿t measured.The safety data sheets have different salts listed.Now that there is confidence that it is not an instrument issue, applications and customer are looking at their specific process and reagents to determine what improvements can be made.The customer should be receiving some buffer to test with their samples and carryover testing soon.Most likely conclusion is the use of "cheap sheath" and bleach concentration and how those would affect the instruments over time.Cause: reagent and/or process related solution: performing to bd service and application specs.Parts replaced: 648780 - sit mounting arm assembly risk analysis: risk management file part # 10000063058ra, rev.08/vers.Ab, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes no hazard id #: libivd-ra-102 3.1.7 hazard: incorrect output for samples up to 1.5ml or less.Cause: sample carryover error - fluidic harmful effects: events appear in wrong tube (false positive result).Residual probability: 1 residual severity: 3 residual risk index: 3 potential causes: based on the investigation results, the potential cause was determined to be reagents and process used by the customer.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and service activity review, the potential cause of carryover was determined to be reagents and process used by the customer.The fse (field service engineer) went onsite and confirmed the issue.To resolve the issue, fse replaced waste line tubing and restrictor from the flow cell to the valve assembly, waste line tubing and barb fitting from the mtlp assembly to the v8 pinch valve, v8 pinch valve, silicone tube from the mtlp waste line tubing to the waste pump that passes through the v8 pinch valve, p-2 waste pump and p-1 flush pump.The fse also replaced the mtlp sip assembly and verified the mltp vacuum pressure and sit flush volume.To further determine the cause of the issue, clinical applications were involved and after investigation, potential cause was determined to be reagents and process used by the customer.Subsequently customer was educated on the proper process and to use bd reagents.Afterwards the instrument is functioning as expected.The fse confirmed that there were no erroneous results on patient samples.No patient was diagnosed or treated based on any results.Proper daily and monthly cleaning procedures can be found under ¿maintenance¿ in the user guide; bd facslyric¿ clinical system instructions for use, #23-19938-02 rev.1/vers.A, page 165.The safety risk of this hazard has been identified to be within the acceptable level.Conclusion: based on the investigation results, the complaint was confirmed and the potential cause of the customer experiencing carryover issues on the facslyric was determined to be reagents and process used by the customer.The fse confirmed the issue and replaced tubings, v8 pinch valve, mltp sip assembly and p2 and p1 pump.The fse also verified mltp vacuum pressure and sit flush volume.Further investigation was performed by clinical applications and customer was educated on the use of reagents and proper process.Afterwards, the instrument is functioning as expected.No one was harmed or injured, and no patients were harmed from any erroneous results.The safety risk of this hazard has been identified to be within the acceptable level.Based on the investigation results, a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.

Brand Name
BD FACSLYRIC¿
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17066191
Report Number2916837-2023-00117
Device Sequence Number6095273
Product Code OYE
UDI-Device Identifier00382906635181
UDI-Public00382906635181
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K201814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number663518
Device Catalogue Number663518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown